Jump to content

RayGirl: Trying to quit Pristiq - by switching to venlafaxine?


RayGirl

Recommended Posts

I've been taking Pristiq 100mg (plus 5mg Somit to sleep and 100mg Activigil to wake up) for the past 3 years more or less. I've been trying to quit Pristiq for many months due to HORRIBLE withdrawals whenever I forgot even one pill. I got to down the dose to Pristiq 50mg after enduring two weeks of those horrible withrawals and then they were gone, luckily.

Now I'm trying to figure out my next step. There's no Pristiq 25mg where I am from. My psych told me to switch to venlafaxine 75mg three days ago, not the XR, the regular. It has such a short half life that I'm having horrible symptoms as well, even though I'm taking 37,5mg in the morning and 37,5mg in the afternoon. I'm trying to figure out if this is the best way to quit Pristiq. She says I should stay with venlafaxine and taper down from it. I'm worried about feeling awful. I can't function. Should I stay with the venlafaxine or switch back to Pristiq 50mg and figure out something else? Should I bridge with Prozac form Pristiq? Should I stay with venlafaxine and THEN bridge with Prozac? Should I just taper down from venlafaxine?

 

By the way, thank you all for describing so accurately all the discontinuations sympotms of the Pristq- the brain zaps, the headaches, the dizziness, the confusion. What has this done to us? I want out. 

Before 2015- took several drugs such as sertraline, wellbutrin, fluoxetine, and quit all of them easily, didn't know about Withdrawal syndrome.

2015-2018- 100mg Pristiq (desvenlafaxine), 5mg Somit (zolpidem), 100mg Activigil (modafinil).

Jul 2018- Went down from 100mg to 50mg Pristiq overnight (felt LOTS of withdrawal), continued with 5mg Somit + 100mg Activigil.

Oct 2018- Switched overnight from 50mg Pristiq to 75mg Elafax (venlafaxine) - (felt withdrawal again!)

 

The change to venlafaxine (commonly known here as Effexor, but in my country the brand is Elafax) was indicated by my psych with the idea of being able to taper it. 

Link to post
  • ChessieCat changed the title to RayGirl: Trying to quit Pristiq - by switching to venlafaxine?
  • Administrator

Welcome, RayGirl.

 

We would call Somit zolpidem, the sleep drug, and Activigil modafinil.

 

How long were you taking 50mg Pristiq?

 

Since you've made the switch to venlafaxine, what are your symptoms? Do they follow any daily pattern?  Please keep daily notes on paper about your symptoms, when you take your drugs, and their dosages. Use a simple list format with time of day on the left and notation (symptom, drug and dosage) on the right.

 

As you've already made this change, I would stick with venlafaxine for now. We may be able to adjust it, the dosage might be too low or too high to substitute for 50mg Pristiq. See these topics for background

 

Tips for tapering off Pristiq (desvenlafaxine)

 

Tips for tapering off Effexor (venlafaxine)

 

I would make another switch to Prozac only if we find the Effexor is not going to work.

 

To help us out, follow these instructions Please put your drug and withdrawal history in your signature

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Thank you so much for your reply Altostrata!

 

I added my signature, hope it helps. I took 100mg Pristiq for about two years and a half, and then 50mg Pristiq for 3 months. 

Don't know if it helps but I'm an almost 27 year old female.

 

Right now I'm in my 9th day having switched from 50mg Pristiq to 75mg venlafaxine (brand Elafax) (regular release, NOT xr), and I feel really bad. What happens is: I wake up with chills or tingling and feeling like I can't move, I take 1/2 a pill (so 37,5mg), and wait for a while and I'm ok. Then after midday I start feeling bad again, and I take another 1/2 pill. But if I wait a bit I start having chills and feeling bad and just down, lacking motivation, very tired, and unfocused. I feel better when I take the 2nd half but then at nighttime I have all the symptoms again.

TODAY was the first day that I tried something different: I took 1/2 in the morning, and then after midday I took 1/4, and early evening I took another 1/4, hoping to distribute the drug. But it doesn't seem to be working. 

 

I hate the way I lack strenght when I wake up (i loved working in the mornings), the lack of motivation, the chills, the unfocused feeling. I want to know if there's something I can do. Should i go back to pristiq and try something else? should i try something else with venlafaxine? should i switch to prozac? Idk. Help :(

 

Thank you so so so much again for your kindness.

 

 

Before 2015- took several drugs such as sertraline, wellbutrin, fluoxetine, and quit all of them easily, didn't know about Withdrawal syndrome.

2015-2018- 100mg Pristiq (desvenlafaxine), 5mg Somit (zolpidem), 100mg Activigil (modafinil).

Jul 2018- Went down from 100mg to 50mg Pristiq overnight (felt LOTS of withdrawal), continued with 5mg Somit + 100mg Activigil.

Oct 2018- Switched overnight from 50mg Pristiq to 75mg Elafax (venlafaxine) - (felt withdrawal again!)

 

The change to venlafaxine (commonly known here as Effexor, but in my country the brand is Elafax) was indicated by my psych with the idea of being able to taper it. 

Link to post
  • Administrator

You will need to take the immediate-release Effexor 12 hours apart.

 

It could be that 75mg per day is not enough to compensate for 50mg Pristiq. Can you take 112.5mg total per day in two doses per day?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
1 hour ago, Altostrata said:

You will need to take the immediate-release Effexor 12 hours apart.

 

You mean taking 37.5mg in the morning 8am And then 37.5 mg at 8pm? What about the chills and the tiredness and weird syndromes that will happen after midday? Around 7 hours after the first dose.

I’ll try taking it as you say, but am wondering what’s gonna happen in the middle.

 

 

1 hour ago, Altostrata said:

t could be that 75mg per day is not enough to compensate for 50mg Pristiq. Can you take 112.5mg total per day in two doses per day?

 

Yea, I thought about maybe it not being enough, but given that I’m about to enter my 10th day with it, shouldnt I take it as a reduction or somethingg? So i wont hve to taper Effexor from larger doses?

 

Or mYbe I could try to take 112.5 in two doses per day. 

 

In any case What i want is to be able to feel well at night or when i wake up and not get withdrawals in the middle of the day or morning, as if all effects from the drugs were gone.

 

so my two options would be:

1) to take 37.7mg 8am + 37,7mg 8pm (75mg total)

or

2) to take 112.5mg total divided in two.

 

which one is better? Which one will fix the fact that five-six hours aftar i take a dose i feel withdrawals?

 

thank you again!!! You have no idea how important it is to be able to think this with someoen else. Thank you for your kindness in this dispair

Before 2015- took several drugs such as sertraline, wellbutrin, fluoxetine, and quit all of them easily, didn't know about Withdrawal syndrome.

2015-2018- 100mg Pristiq (desvenlafaxine), 5mg Somit (zolpidem), 100mg Activigil (modafinil).

Jul 2018- Went down from 100mg to 50mg Pristiq overnight (felt LOTS of withdrawal), continued with 5mg Somit + 100mg Activigil.

Oct 2018- Switched overnight from 50mg Pristiq to 75mg Elafax (venlafaxine) - (felt withdrawal again!)

 

The change to venlafaxine (commonly known here as Effexor, but in my country the brand is Elafax) was indicated by my psych with the idea of being able to taper it. 

Link to post

Ok so I took 37.5mg at 7.30am and it’s currently 5.30pm and so far so good. I’ll wait till 7.30pm to take the other 37.5. Let’s hope I stay this stable tomorrow as well! 

Before 2015- took several drugs such as sertraline, wellbutrin, fluoxetine, and quit all of them easily, didn't know about Withdrawal syndrome.

2015-2018- 100mg Pristiq (desvenlafaxine), 5mg Somit (zolpidem), 100mg Activigil (modafinil).

Jul 2018- Went down from 100mg to 50mg Pristiq overnight (felt LOTS of withdrawal), continued with 5mg Somit + 100mg Activigil.

Oct 2018- Switched overnight from 50mg Pristiq to 75mg Elafax (venlafaxine) - (felt withdrawal again!)

 

The change to venlafaxine (commonly known here as Effexor, but in my country the brand is Elafax) was indicated by my psych with the idea of being able to taper it. 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy